Alert archive / Arkansas / Red Flag Warnings in 2012
Red Flag Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Mar 6, 2012, 4:29 AM CST for 24 counties in Arkansas. It took effect at Mar 6, 2012, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 4:29 AM CST (10:29 UTC)
- In effect from
- Mar 6, 2012, 9:00 AM CST
- Expired
- Mar 6, 2012, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Little Rock, AR
All 24 counties
Arkansas County, AR, Baxter County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Perry County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 46 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WWUS84 KLZK 061029 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 429 AM CST TUE MAR 6 2012 ...A RED FLAG WARNING IS IN EFFECT FROM MID MORNING THROUGH THE AFTERNOON... .WINDS ARE EXPECTED TO INCREASE OVER THE MAJORITY OF THE STATE TODAY BETWEEN SURFACE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES AND DEVELOPING LOW PRESSURE TO THE WEST. GUSTY SOUTH WINDS WHEN COMBINED WITH LOW HUMIDITY AND DRY FUELS WILL RESULT IN RED FLAG CONDITIONS. ARZ003>007-012>016-021>025-030>034-037>047-054>057-061830- /O.NEW.KLZK.FW.W.0007.120306T1500Z-120307T0000Z/ ARKANSAS-BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND- GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-PERRY-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 429 AM CST TUE MAR 6 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MOST OF NORTHERN AND CENTRAL ARKANSAS... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA...BOONE...MARION...BAXTER...FULTON...SHARP... NEWTON...SEARCY...STONE...IZARD...INDEPENDENCE...JOHNSON... POPE...VAN BUREN...CLEBURNE...JACKSON...LOGAN...CONWAY... FAULKNER...WHITE...WOODRUFF...SCOTT...YELL...PERRY...POLK... MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE... MONROE...HOT SPRING...GRANT...JEFFERSON...ARKANSAS. * WIND...20 FOOT WINDS WILL INCREASE TO 15 MPH OR MORE LATER TODAY WITH WIND GUSTS UP TO 30 MPH POSSIBLE. * HUMIDITY...MINIMUM HUMIDITY WILL FALL BELOW 25 PERCENT WITH ISOLATED AREAS POSSIBLY DROPPING BELOW 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 56
1 follow-up statement
644 WWUS84 KLZK 070008 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 608 PM CST TUE MAR 6 2012 ARZ003>007-012>016-021>025-030>034-037>047-054>057-070115- /O.EXP.KLZK.FW.W.0007.000000T0000Z-120307T0000Z/ ARKANSAS-BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND- GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON- LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-PERRY-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 608 PM CST TUE MAR 6 2012 ...RED FLAG WARNING HAS EXPIRED AS WINDS WILL DECREASE AND RELATIVE HUMIDITY VALUES WILL INCREASE THIS EVENING. $$ 51
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 6, 4:20 AM CST, 9 minutes earlier.
Area forecast discussion, Mar 6, 4:20 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 420 AM CST TUE MAR 6 2012 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT MAIN FCST CONCERNS WL BE WINDS/FIRE WX CONDS TODAY...THEN RAIN CHCS AND QPF DURG THE LATTER HALF OF THE PD. SFC HIGH WAS LOCATED OVR THE SERN STATES EARLY THIS MRNG...RESULTING IN A SELY WIND FLOW ACRS THE REGION. DVLP SFC LOW OVR THE WRN PLAINS WL PRODUCE GUSTY S/SELY SFC WINDS LATER TODAY ACRS AR. WL POST A LAKE WIND ADVY FM LATE THIS MRNG THRU THE AFTN HRS. SUFFICIENT LOW LVL MIXING WL PRODUCE LOW RH VALUES THIS AFTN...RAISING FIRE WX POTENTIAL. /REFER TO FIRE WX DISC BELOW/ MEANWHILE...AN UPR LVL TROF ALONG THE W COAST WL MOVE ASHORE OVR THE NEXT 24 HRS. THIS FEATURE WL EVENTUALLY SPLIT AND A CUTOFF LOW WL FORM AND MEANDER OVR THE SWRN STATES DURG THE LATTER HALF OF THE WORK WEEK. MODELS ARE CONTG TO HAVE DIFFICULTY WITH THIS FEATURE... BUT EXPECT BETTER AGREEMENT OVR TIME AS THE STORM BCMS SAMPLED BY THE UPR AIR NETWORK. WL CONT TO FOLLOW CLOSER TO THE SLOWER ECMWF/GEM MODEL SOLUTIONS FOR THIS FCST. PERSISTENT SLY FLOW WED AND THU WL BRING INCRSG LOW LVL MOISTURE AND WARMER AIR NWS INTO THE MID SOUTH. CLOUDS WL BE IN THE INCRS TNGT AND WED. KEPT THE FCST DRY THRU WED...ALTHOUGH A FEW SHRA/TSRA CANNOT BE RULED OUT OVR WRN AR. MEANWHILE...A SLOW MOVING CDFNT WL DROP SWD INTO AR THU AND FRI. SHRA AND TSRA CHCS WL BE ON THE INCRS AS THE FNT ENCOUNTERS THE DEEPER MOISTURE IN PLACE. RAIN CHCS WL ALSO BE ENHANCED BY A SERIES OF UPR LVL IMPULSES THAT WL EJECT FM THE UPR LOW OVR THE SWRN STATES AND INTERACT WITH THE FNTL BNDRY. CONTD TO MENTION LOCALLY HVY RAINFALL THU INTO FRI...WITH QPF AMTS OF 1 TO 3 INCHES EXPECTED OVR THE FA. THE AXIS OF HEAVIEST RAINFALL WL LIKELY CHG SOMEWHAT IN THE NEXT FEW DAYS...DEPENDING ON THE EVENTUAL LOCATION OF THE FNTL BNDRY. THE FNT WL SAG FURTHER SWD TO NEAR THE LA BRDR REGION BY FRI AND FRI NGT...WITH RAIN CHCS DIMINISHING OVR MOST AREAS. THE AFOREMENTIONED UPR LOW WL BEGIN TO MOVE EWD HEADING INTO THE WEEKEND...WITH UNSETTLED CONDS PERSISTING OVR THE MID SOUTH. && .LONG TERM...SATURDAY THROUGH MONDAY MEDIUM RANGE MODELS REMAIN IN LESS THAN FAVORABLE AGREEMENT THIS MORNING BUT DO AGREE THAT CONDITIONS LIKELY TO REMAIN UNSETTLED ACROSS THE STATE. GFS SOLUTION IS MUCH FASTER LIFTING THE RAIN MAKER IN THE SHORT TERM PERIOD OUT VERSUS THE MAJORITY OF THE OTHER MODELS AND POSSIBLY OVERDONE. WITH BLOCKY PATTERN IN PLACE...GFS LIKELY ON THE FAST SIDE AND WILL LEAN MORE TOWARDS THE ECMWF THIS MORNING. PERIOD INITIATES WITH UPPER LOW OVER THE FOUR CORNERS AND BOUNDARY REMAINING STRETCHED OUT ACROSS NORTHERN LOUISIANA/SOUTHERN ARKANSAS. SYSTEM EVOLVES INTO AN OPEN TROUGH AND LIFTS INTO THE UPPER MIDWEST THROUGH THE WEEKEND AS ANOTHER SURGE OF MOISTURE SPREADS OVER THE STATE. WILL RAISE POPS SOMEWHAT THROUGH THE WEEKEND BUT KEEP THEM IN THE HIGH SCATTERED CATEGORY FOR NOW JUST IN CASE GFS DOES COME BACK INTO PLAY. SYSTEM FINALLY PUSHES THROUGH LATE SUNDAY WITH PRECIP ENDING FROM WEST TO EAST. MODELS THEN FLIP AGAIN ON MONDAY WITH GFS GENERATING LOW PRESSURE OFF THE TEXAS GULF COAST WITH ECMWF REMAINS DRY. WILL HOLD OFF ON ADDING ANY PRECIPITATION BACK INTO THE GRIDS/ZONES FOR NOW. WITH ADDED PRECIP AND CLOUDS...WILL HAVE TO LOWER TEMPS ON SATURDAY AND TO A LESSER EXTENT SUNDAY. READINGS SHOULD REBOUND NICELY FOR MONDAY. && .FIRE WEATHER... RED FLAG WARNINGS WILL BE ISSUED FOR THE MAJORITY OF THE FORECAST AREA TODAY. WITH VERY DRY CONDITIONS OF LATE...MOISTURE IS BELOW THE CRITICAL THRESHOLD FOR THE 10 HOUR FUELS. THESE DRY FUELS...WHEN COMBINED WITH 20 FOOT WINDS GREATER THAN 15 MPH AND MINIMUM RELATIVE HUMIDITY IN THE LOWER 20S...WILL RESULT IN RAPID FIRE SPREAD AND CONTROL PROBLEMS SHOULD ANY FIRES START. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY -DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL. RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ARKANSAS-BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-GRANT- HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-PERRY-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && SHORT TERM...44 / LONG TERM/FIRE WX...56
Hazardous weather outlook, Mar 5, 8:15 PM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 PM CST MON MAR 5 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 815 PM CST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THERE WILL CONTINUE TO BE AN ELEVATED WILD FIRE DANGER TONIGHT DUE TO VERY DRY CONDITIONS...HOWEVER WINDS WILL LOWER AND RELATIVE HUMIDITY VALUES WILL GRADUALLY INCREASE. THIS WILL LOWER THE OVERALL DANGER. BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THERE WILL CONTINUE TO BE AN ELEVATED WILD FIRE DANGER DUE TO VERY DRY CONDITIONS...AFTERNOON RELATIVE HUMIDITY VALUES FROM THE UPPER 20 PERCENT TO THE MIDDLE 30 PERCENT...AND WINDS WILL AGAIN BECOME ELEVATED FROM THE SOUTH AT 10 TO 20 MPH WITH SOME GUSTS TO AROUND 25 MPH. LATER TUESDAY TO THE MIDDLE OF THE WEEK...THE SOUTH WIND FLOW WILL GRADUALLY INCREASE MOISTURE LEVELS ACROSS THE STATE. WEDNESDAY NIGHT AND THURSDAY...A NEW COLD FRONT WILL HEAD TOWARD THE REGION FROM THE NORTHWEST...BUT WILL ENCOUNTER STRONG HIGH PRESSURE. THIS WILL SLOW THE PROGRESSION OF THE FRONT INTO THE SOUTHERN PLAINS AND INCREASE THE CHANCES FOR RAIN. A SLUGGISH FRONT...SURROUNDED BY ABUNDANT MOISTURE...WILL RESULT IN GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS...ALONG WITH THE POSSIBILITY OF HEAVY RAIN...LATER THIS WEEK. THERE IS INCREASING CONFIDENCE THAT THIS WEATHER SYSTEM AND THE UPPER WEATHER PATTERN WILL SLOW OVER THE SOUTHERN PLAINS... SETTING UP A POSSIBLE HEAVY RAIN SITUATION. IF CONDITIONS COME TOGETHER...ONCE THE RAIN BEGINS IT MAY LAST WELL INTO THE WEEKEND...WHICH COULD BRING FROM 2 TO 4 INCHES OF RAIN TO MUCH OF ARKANSAS...AND ISOLATED LOCATIONS OF 3 TO 5 INCHES POSSIBLE. THIS SCENARIO WILL CONTINUE TO BE MONITORED CLOSELY IN THE COMING DAYS DUE TO THE POTENTIAL OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:00 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 14 hr |
Nearby
Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.